MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-325-12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bruise/Contusion (1754); Hearing Impairment (1881); Stenosis (2263); Unspecified Nervous System Problem (4426)
Date of Event 06/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that a pipeline patient experienced bruising.No hospitalization or additional surgical intervention was reported.The patient was not recovered/resolved.It was noted that the adverse event was not related to the disease under study.The patient experienced an ease of bruising specifically in the left groin and into the thigh.There was no reported treatment given due to the bruising.The site assessment of the event indicated the event was probably related to antiplatelet medication.The patient was being treated for a right c6 ica aneurysm with a saccular morphology.Location of aneurysm was in the sidewall of the vessel.Aneurysm dimensions: maximum diameter 6.8 mm, dome height 6.8 mm, dome width 4.7 mm, neck size: 3.5 mm, parent artery diameter distal to aneurysm 3.5 mm and parent artery diameter proximal to aneurysm 4.1 mm.No stasis was noted at the end of the procedure.Post implant complete neck coverage was obtained.Post implant the aneurysm occlusion (raymond and roy) at the end of the procedure was class 3.The patient was being treated for one aneurysm with access via the femoral right.Rist was not used.The study device was successfully implanted in the subject.Wall apposition was achieved.The side branches were not covered by the pipeline device.No device flattening or twisting was noted.Ancillary devices: guide catheter infinity 088, intracranial support catheter navien 058, microcatheter phenom 027 additional information received reported that the patient has been experiencing right side pulsatile tinnitus since 15-aug-2024.They were given methylprednisone to treat, and underwent ct imaging for diagnosis.The event was not recovered/not resolved.No additional hospitalization was needed.The event was considered a new or existing neurological deficit lasting more than 24 hours, and was not the result of a device deficiency.The site assessed the adverse event as possibly related to the disease under study and not related to the device or procedure.The sponsor assessed the event as possibly related to the procedure as a precaution.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the event was adjudicated as not related to device, procedure, or antiplatelet treatment.
 
Event or Problem Description
Additional information received reported that at the 1-year follow-up on (b)(6) 2025 mrs was recorded as 1 when mrs at 180-day visit had been recorded as 0, indicating a neurological deterioration though no significant patient disability.No other information was provided.
 
Additional Manufacturer Narrative
B5 updated with additional information received.H6 patient coding updated based on additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received reporting that there was parent artery stenosis (in stent stenosis).This adverse event (ae) did not lead to hospitalization, blood transfusion, surgical intervention, treatment with a percutaneous intervention or treatment in another manner.The outcome status is not recovered/not resolved.Ae occurred post procedure and was possibly related to the disease under study.Ae did not result in a new or worsening of existing neurological deficits and did not result from a device deficiency.There was parent artery stenosis >50% discovered at the 1 year imaging.The site assessed that this event did not lead to congenital anomaly, death, disability, medical intervention, or hospitalization and was not considered life-threatening.The site assessed this event was not related to the antiplatelet medication, retreatment procedure, rist catheter, or study procedure, and was possibly related to the study device.The sponsor conservatively assessed as possibly related to the study device.Corelab review of the 1 year imaging confirms parent artery stenosis >50%.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that 1-year imaging on (b)(6) 2025 identified parent artery stenosis of 51%-75% and anterior cerebral artery stenosis of 50% following use of the pipeline flex shield.It was unknown if there was any patient involvement or complications as a result of the event.Additional information received reported no symptoms were reported related to the stenosis.No actions were taken.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the cec adjudicated the stenosis as possibly related to the procedure, device, and antiplatelet therapy.The site updated their assessment of the stenosis to possibly related to the procedure and antiplatelet medication.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21648143
Report Number2029214-2025-00712
Device Sequence Number7498673
Product Code OUT
UDI-Device Identifier00763000284053
UDI-Public(01)00763000284053(17)250127(10)B329849
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/27/2025
Device Model NumberPED2-325-12
Device Catalogue NumberPED2-325-12
Device Lot NumberB329849
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer06/06/2025
06/18/2025
07/22/2025
08/08/2025
09/19/2025
09/01/2026
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date06/23/2025
06/24/2025
08/08/2025
08/28/2025
10/19/2025
09/30/2026
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age43 YR
Patient SexFemale
Patient Weight228 LB
Patient RaceBlack Or African American